MAUDE Adverse Event Report: DEPUY SPINE INC MOD BENDER TIP-A, 5.5MM, 10DEG

DEPUY SPINE INC MOD BENDER TIP-A, 5.5MM, 10DEG
Model Number 698335326
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that dr.(b)(6) was performing a posterior spinal fusion (scoliosis fusion) on a (b)(6) y.Old male patient.While doing final tightening the x25 torque drive shafts stripped at the distal end of the shaft.This is probably due to normal wear and tear, both shafts present in the set need to be replaced.As well, while dr.(b)(6) was correcting the lordosis of the spinal curve through the rod, one of the attachment 10 degree angle prong broke off where it attaches to the l bender.(this device is a custom device and i am not certain if it is registered with depuy synthes, however it is made by depuy synthes).This occurred on the left bender (698335318) and the attachment piece is (698335326).Nothing fell into the patient.The surgeon was able to complete the surgery without delay and without complications.I have nothing further to add to this complaint.The broken shafts will be sent via purolator (tracking: (b)(4).The l bender and the attachment are currently not available for return.

Brand Name
MOD BENDER TIP-A, 5.5MM, 10DEG
Common Device Name
BENDER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8470798
Report Number1526439-2019-51500
Device Sequence Number11175262
Product Code HXW
UDI-Device Identifier10705034371078
UDI-Public(01)10705034371078
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698335326
Device Catalogue Number698335326
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1